- We strive to provide complete care for our patients. Learn more about all the services we provide.
Posted on 12-18-2016
Did you know that over-the-counter pain medications, known as Non-steroidal anti-inflammatory drugs or NSAIDS, have damaging effects on many systems of the body, but can be replaced with chiropractic care?
Here are a few of the NSAID created problems, if they are taken daily for pain:
- Stomach pain, heartburn and stomach ulcer formation.
- Increased bleeding tendency while taking aspirin.
- Gastrointestinal bleeding.
- Kidney failure or kidney damage.
- Allergic reactions such as rashes, wheezing, and throat swelling.
- High blood pressure.
- Heart problems.
- Fluid retention and swelling of the ankles.
- Several "new generation" NSAIDS first touted as extremely safe, and safer than traditional NSAIDS, have been removed from the market, after people were damaged and not before, because they created severe cardiac valve problems and tendon problems.
- Increased joint damage.
- Bloating and flatulence.
With such a list, one might ask, How did these drugs ever make it to the market? Well, the answer is beyond this post, but suffice it to say that for-warned is informed!
But what do these NSAIDS do that is so great? Well, not much, might be the appropriate answer. When the muscle tissues or joints are bruised and damaged, the repair systems of the body are engaged. These repair systems cause slight swelling that is needed to remove the debris and bring in the rebuilding supplies. As this is taking place, the swelling created by the repair process causes an increase in the pain and the discomfort. The NSAIDS attempt to stop the required swelling of the repair process and thereby reduce the discomfort. Not such a good idea.
The better idea is to be aware of the body's natural healing mechanism, and then to supplement it with physical and comforting modalities. Not to try to inhibit it!
Give us call, Lexington Family Chiropractic.
There are no comments for this post. Please use the form below to post a comment.